Alert archive / Connecticut / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 133, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 15, 2007, 3:41 PM EDT for Northwest Hills Planning Region, Connecticut. It was in force for 64 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2007, 3:41 PM EDT (19:41 UTC)
- Expired
- Jul 15, 2007, 4:45 PM EDT
- In force
- 64 min
- Issued by
- NWS Albany, NY
- Area
- Counties, with a storm outline in the text
The radar
The Albany radar (KENX), 109 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 4:03 PM EDT | TSTM WND DMG | Kent, CT | TREE AND WIRES DOWN. |
| Jul 15, 4:07 PM EDT | TSTM WND DMG | Washington, CT | TREES AND WIRES DOWN. |
| Jul 15, 4:15 PM EDT | TSTM WND DMG | Roxbury, CT | TREES DOWN, TIME ESTIMATED. |
| Jul 15, 4:25 PM EDT | TSTM WND DMG | Thomaston, CT | LARGE TREE FELL ON A HOUSE CAUSING STRUCTURAL DAMAGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 15, 12:40 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.7 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 215 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 1182 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KALY 151941
SVRALY
CTC005-152045-
/O.NEW.KALY.SV.W.0133.070715T1941Z-070715T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
341 PM EDT SUN JUL 15 2007
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
* UNTIL 445 PM EDT
* AT 336 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11
MILES SOUTHWEST OF KENT...OR ABOUT NEAR PAWLING...AND MOVING
NORTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
KENT BY 355 PM EDT...
NEW PRESTON BY 400 PM EDT...
LITCHFIELD BY 415 PM EDT...
TORRINGTON BY 425 PM EDT...
NEW HARTFORD BY 440 PM EDT...
LAT...LON 4205 7348 4154 7349 4153 7323 4166 7300
4203 7287
$$
NAS1 follow-up statement
000
WWUS51 KALY 152016
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
413 PM EDT SUN JUL 15 2007
CTC005-152045-
/O.CON.KALY.SV.W.0133.000000T0000Z-070715T2045Z/
LITCHFIELD CT-
413 PM EDT SUN JUL 15 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR LITCHFIELD COUNTY...
AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS LINE WAS
LOCATED FROM NORTH OF TORRINGTON TO NEAR WASHINGTON...MOVING
NORTHEAST AT 35 MPH.
AT 403 PM...A TREE AND WIRES WERE REPORTED BLOWN DOWN IN KENT. THIS
LINE OF STORMS HAS STRENGTHENED...SO ALL INTERESTS ARE ADVISED TO
TAKE SHELTER UNTIL THE STORMS PASS.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
LAT...LON 4205 7348 4154 7349 4153 7323 4166 7300
4203 7287
$$
NASWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 1:45 PM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jul 15, 1:45 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 145 PM EDT SUN JUL 15 2007 .SYNOPSIS... A COLD FRONT WILL MOVE ACROSS EASTERN NEW YORK AND WESTERN NEW ENGLAND TODAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR WITH THE FRONT. A FEW OF THE THUNDERSTORMS MAY PRODUCE DAMAGING WINDS. A WEAK RIDGE OF HIGH PRESSURE WILL BUILD IN FROM THE LOWER GREAT LAKES REGION SUNDAY NIGHT. THE HIGH WILL CREST OVER NEW YORK AND NEW ENGLAND ON MONDAY WITH SEASONABLE TEMPERATURES AND DRY WEATHER. ANOTHER DISTURBANCE WILL BRING SOME SCATTERED SHOWERS AND THUNDERSTORMS TO THE REGION ON TUESDAY. && .NEAR TERM /UNTIL 8 PM THIS EVENING/... ...SEVERE THUNDERSTORM WATCH 519 IN EFFECT UNTIL 800 PM... THUNDERSTORMS HAVE BRIEFLY ERUPTED ALONG WHAT APPEARS TO BE LINES OF CONVERGENCE...ONE RIGHT OVER THE CAPITAL DISTRICT...WITH A COUPLE CELLS WE HAVE WARNED FOR. WE EVEN GOT VERIFICATION ON THAT. (PLEASE REFER TO OUR LOCAL STORM REPORT (LSR) FOR ALL DETAILS. ANOTHER LINE...ALBEIT WEAKER LIES TO OUR WEST...WITH THE REAL COLD FRONT. SPC HAS PLACED OUR ENTIRE AREA INTO A WATCH BOX. WHILE LAPSE RATES ARE NOT THAT IMPRESSIVE...SBCAPES OF 1500-2000 J/KG COMBINED WITH PRETTY HEFT UNIDIRECTIONAL SHEAR...HAVE RESULTED IN SKINNY BUT POTENT UPDRAFTS. WE HAVE EVEN NOTED SOME BROAD ROTATION WITH THESE CELLS. THE WATCH IS GOOD THROUGH 8PM...WHEN WE EXPECT THE COLD FRONT TO FINALLY PRETTY MUCH CLEAR OUR REGION. THE POTENTIAL IS THERE FOR ANY THUNDERSTORM TO PRODUCE DESTRUCTIVE WIND GUSTS TO 60 MPH AND PENNY SIZE HAIL AS WELL AS FREQUENT CLOUD TO GROUND LIGHTNING. THINGS SHOULD QUIET DOWN TONIGHT AS DRIER AIR MOVES IN. && .SHORT TERM /8 PM THIS EVENING THROUGH MONDAY NIGHT/... MONDAY LOOKS LIKE ANOTHER WINNER WITH HIGH PRESSURE SETTLING OVER UPSTATE NY AND NEW ENGLAND. 850 MB TEMPS OF 12-14C WITH FULL SUNSHINE SHOULD YIELD HIGHS IN THE U70S TO L80S IN THE VALLEYS AND U60S TO MID 70S IN THE HILLS AND MTNS. HUMIDITY LEVELS WILL CONTINUE TO BE QUITE COMFORTABLE. AN ISOLATED INSTABILITY SHOWER MAY POP OVER THE SRN DACKS LATE IN THE DAY. WE PLACED A SLIGHT CHANCE VALUE THERE. MONDAY NIGHT...A SERIOUS DETERMINISTIC MODEL DIVERGENCE OCCURRED BETWEEN THE NAM AND THE GFS/CAN GGEM/UKMET IN THIS PERIOD. THE NAM BRINGS A WAVE FROM SW TO NE ACROSS W-CNTRL 03Z-09Z WITH A SHARPER H500 TROUGH. THE GFS/UKMET/CAN GGEM ARE FLATTER WITH THE WEAK SFC HIGH HANGING ON. THE POTENT SHORT WAVE REMAINS UPSTREAM OVER CNTRL GREAT LAKES REGION. WE DISCARDED THE 00Z WRF SOLUTION /SO DID HPC/ BASED ON THE POOR TIMING AND THE PLETHORA OF QPF IT WAS DUMPING. WE PLACED SOME SLIGHT CHANCE VALUES FOR SHRAS/TSRAS IN FROM WEST TO EAST OVER THE FCST AREA DUE TO WEAK WARM AIR ADVECTION WITH A WARM FRONT TRYING TO NUDGE IN FROM THE SOUTH. TUESDAY...A SHORT WAVE AND ITS ASSOCIATED SFC REFLECTION MOVE NEAR THE NY/PA BORDER PRODUCING SOME SHRAS/TSRAS. THE WAVE MOVES ALONG THE OLD FRONTAL BOUNDARY THAT PASSES THROUGH THE REGION THIS AFTERNOON. THE BAROCLINIC ZONE IS FAIRLY NOTABLE. THE SRN HLF OF THE FCST AREA MAY GET INTO THE RIGHT REAR QUADRANT OF AN H300 JET STREAK HELPING ENHANCE THE LIFT. WE WENT WITH FAIRLY HIGH CHANCE VALUES FROM THE CAPITAL REGION/MOHAWK VALLEY SOUTHWARD ON TUE. && .LONG TERM /TUESDAY THROUGH SATURDAY/... A STATIONARY FRONT REMAINS DRAPED ALONG/NEAR THE MASON DIXON LINE WITH WEAK DISTURBANCES MOVING ALONG IT TUESDAY NIGHT INTO WED. THIS WILL KEEP A THREAT OF SHOWERS IN TUE NIGHT INTO WED NIGHT...ESPECIALLY FOR THE SRN HLF OF THE FCST AREA. HIGH PRESSURE BUILDS SOUTH/SOUTHEAST FROM QUEBEC FOR THU. ANOTHER FRONT IN THE NW FLOW ALOFT DROPS SOUTHEAST OF HUDSON BAY WITH A SLIGHT CHANCE OF SHOWERS FOR FRI. A COOL AND DRY AIR MASS BUILDS SE FROM THE UPPER GREAT LAKES REGION FOR SAT. && .AVIATION /18Z SUNDAY THROUGH THURSDAY/... ALREADY HAD THUNDER AT KALB. ADDITIONAL SCATTERED THUNDERSTORMS MIGHT IMPACT ALL TERMINALS LATER THIS AFTERNOON...AND THERE IS A REMOTE CHANCE ANY OF THEM COULD BE SEVERE ALONG WITH FREQUENT LIGHTNING AND BLINDING RAINFALL. MIGHT EVEN DEAL WITH THE LINE AS THE THE COLD FRONT SLICES THROUGH LATER THIS AFTERNOON. FOR TONIGHT...LOOK FOR A CLEAR TO PARTLY SKY. TEMPS WILL DROP BACK INTO THE 50S. THE CROSSOVER TEMP AT KGFL LOOKS TO BE IN THE LOWER 50S...AND WE ARE FORECASTING TEMPS AROUND 50. WITH THE WIND DIMINISHING...WE DO EXPECT IFR FOG THERE AFTER 08Z BUT LITTLE OR NOT FOG AT OTHER TERMINALS. MON...VFR...NO SIGNIFICANT WEATHER. TUE...VFR-MVFR WITH A CHANCE OF CONVECTION. WED AND THU...VFR...CHC OF SHOWERS. && .HYDROLOGY... PRECIPITABLE WATER VALUES ARE EXPECTED TO INCREASE TO 1.25 TO 1.50 INCHES...ESPECIALLY SOUTH OF THE CAPITAL REGION...AHEAD OF A COLD FRONT AS IT MOVES SOUTHEAST ACROSS THE AREA. K-INDEX VALUES SHOULD REMAIN BELOW 35...AN INDICATOR FOR VERY HEAVY DOWNPOURS. BASIN AVERAGE RAINFALL OF UP TO A QUARTER OF AN INCH ARE EXPECTED. NO HYDROLOGICAL PROBLEMS ARE NOT ANTICIPATED. && .ALY WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH 519 FOR ALL EVERY COUNTY IN OUR WARNING AREA UNTIL 8PM SUNDAY. && NEAR TERM...HWJIV AVIATION...HWJIV
Hazardous weather outlook, Jul 15, 12:52 PM EDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 1252 PM EDT SUN JUL 15 2007 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-161700- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 1252 PM EDT SUN JUL 15 2007 ...SEVERE THUNDERSTORM WATCH 519 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THUNDERSTORMS MIGHT CONTAIN WIND GUSTS TO 60 MPH PENNY SIZE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION IS REQUESTED FOR THE FOLLOWING COUNTIES. IN THE STATE OF NEW YORK... HERKIMER...HAMILTON...FULTON...WARREN...MONTGOMERY...SCHOHARIE...GREENE...ULSTER... SARATOGA...ALBANY...SCHENECTADY...RENSSELAER...WASHINGTON...COLUMBIA AND DUTCHESS COUNTIES. IN THE STATE OF VERMONT... WINDHAM AND BENNINGTON COUNTIES. IN THE STATE OF MASSACHUSETTS... BERKSHIRE COUNTY. IN THE STATE OF CONNECTICUT... LITCHFIELD WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 15, 2:12 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 212 PM EDT SUN JUL 15 2007 MAZ025-NYZ060-061-064-151915- EASTERN COLUMBIA NY-WESTERN COLUMBIA NY-EASTERN ULSTER NY- SOUTHERN BERKSHIRE MA- 212 PM EDT SUN JUL 15 2007 ...A STRONG THUNDERSTORM IN COLUMBIA AND ULSTER COUNTIES...HEADED FOR BERKSHIRE COUNTY... AT 211 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS AROUND 50 MPH...FREQUENT LIGHTNING. THIS STORM WAS LOCATED NEAR SAUGERTIES...OR ABOUT OVER SAUGERTIES...AND MOVING NORTHEAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR... CLERMONT BY 220 PM EDT LIVINGSTON BY 230 PM EDT 6 MILES SOUTHEAST OF CLAVERACK BY 240 PM EDT COPAKE AND 6 MILES SOUTHEAST OF PHILMONT BY 250 PM EDT HOUSATONIC AND GREAT BARRINGTON BY 310 PM EDT NAS
Local storm report, Jul 15, 2:34 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
234 PM EDT SUN JUL 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 PM TSTM WND DMG TIVOLI 42.06N 73.91W
07/15/2007 DUTCHESS NY TRAINED SPOTTER
TREES AND WIRES DOWN.
&&
FRUGISLocal storm report, Jul 15, 2:50 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
250 PM EDT SUN JUL 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0244 PM TSTM WND DMG LIVINGSTON 42.14N 73.76W
07/15/2007 COLUMBIA NY TRAINED SPOTTER
TREES/WIRES DOWN ON RT 9.
0244 PM TSTM WND DMG GERMANTOWN 42.13N 73.89W
07/15/2007 COLUMBIA NY TRAINED SPOTTER
TREE ON HOUSE.
&&
FRUGISLocal storm report, Jul 15, 3:01 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
301 PM EDT SUN JUL 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG LANESBOROUGH 42.52N 73.23W
07/15/2007 BERKSHIRE MA LAW ENFORCEMENT
TREES DOWN.
0245 PM TSTM WND DMG CHESHIRE 42.56N 73.15W
07/15/2007 BERKSHIRE MA LAW ENFORCEMENT
TREES DOWN.
&&
FRUGISSpecial weather statement, Jul 15, 3:16 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 316 PM EDT SUN JUL 15 2007 CTZ001-013-NYZ065-066-151945- WESTERN DUTCHESS NY-EASTERN DUTCHESS NY-NORTHERN LITCHFIELD CT- SOUTHERN LITCHFIELD CT- 316 PM EDT SUN JUL 15 2007 ...A STRONG THUNDERSTORM IN DUTCHESS AND LITCHFIELD COUNTIES... AT 314 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS AROUND 50 MPH. THIS STORM WAS LOCATED NEAR BEACON...OR ABOUT OVER BEACON...AND MOVING EAST AT 45 MPH. THE THUNDERSTORM WILL BE NEAR... PAWLING BY 330 PM EDT WINGDALE BY 335 PM EDT GAYLORDSVILLE...NEW MILFORD AND KENT BY 340 PM EDT NEW PRESTON BY 345 PM EDT NAS
Local storm report, Jul 15, 3:35 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
335 PM EDT SUN JUL 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG MONTEREY 42.18N 73.22W
07/15/2007 BERKSHIRE MA LAW ENFORCEMENT
LARGE TREE LIMBS DOWN.
&&
FRUGISNearby
Severe Thunderstorm Warnings in Connecticut, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.